Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 14, NWS Austin/San Antonio, TX

May 25, 2013Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 25, 2013, 8:49 AM CDT for Bexar County, Texas. It was in force for 7 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2013, 8:49 AM CDT (13:49 UTC)
Expired
May 25, 2013, 3:30 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:00 AM CDTFLASH FLOOD2 Sse Leon Valley, TXINGRAM AND CALLAGHAN ROADS ARE UNDER 12 INCHES OF WATER.
May 25, 9:37 AM CDTFLASH FLOODN San Antonio, TXAS OF 9AM THERE ARE 13 WATER RESCUES ON GOING IN THE CITY OF SAN ANTONIO.
May 25, 10:00 AM CDTFLASH FLOODSan Antonio, TXTHE USGS GAGE ON THE SAN ANTONIO RIVER AT LOOP 410 REACHED 34.2 FEET AT 10AM. THIS IS A NEW RECORD FLOOD LEVEL. THE PREVIOUS RECORD WAS 32.57 FEET REACHED ON OCTOBER 17TH 1998
May 25, 10:45 AM CDTFLASH FLOODSan Antonio, TXUSGS GAGE ON SALADO CREEK AT NE LOOP 410 CRESTED AT 17.2 FEET....3.2 FEET ABOVE MAJOR FLOOD LEVEL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WGUS54 KEWX 251349
FFWEWX
TXC029-251730-
/O.NEW.KEWX.FF.W.0014.130525T1349Z-130525T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
849 AM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY...

* UNTIL 1230 PM CDT.

* AT 840 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE SLOW
  MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS MUCH OF BEXAR
  COUNTY. 8.41 INCHES OF RAIN HAVE BEEN RECORDED AT SAN ANTONIO
  INTERNATIONAL AIRPORT. RADAR ESTIMATES OF 6 TO 9 INCHES EXTEND
  FROM MACDONA TO BETWEEN DOWNTOWN SAN ANTONIO AND LEON VALLEY TO
  HOLLYWOOD PARK. ADDITIONAL RAINFALL OF 1 TO 4 INCHES OF RAIN CAN
  BE EXPECTED.

  THIS IS A FLASH FLOOD EMERGENCY FOR THE CITY OF SAN ANTONIO. THIS
  IS A LIFE THREATENING SITUATION.    

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
  ANTONIO...ALAMO HEIGHTS...CHINA GROVE...CROSS MOUNTAIN...HELOTES...
  HOLLYWOOD PARK...KIRBY...LACKLAND AFB...LEON SPRINGS...LEON
  VALLEY...LIVE OAK...OLMOS PARK...SEA WORLD...SHAVANO PARK...
  SOMERSET...TERRELL HILLS...THE DOMINION...TIMBERWOOD PARK AND
  WINDCREST.

MAJOR FLOODING WILL OCCUR ALONG LEON CREEK...ZARZAMORA CREEK...OLMOS 
CREEK...SALADO CREEK AND SAN ANTONIO RIVER AND THEIR TRIBUTARIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
      2971 9840 2957 9833 2950 9826 2945 9826
      2932 9828 2914 9842

$$
4 follow-up statements
672 
WGUS74 KEWX 251451
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
951 AM CDT SAT MAY 25 2013

TXC029-251730-
/O.CON.KEWX.FF.W.0014.000000T0000Z-130525T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
951 AM CDT SAT MAY 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
BEXAR COUNTY...

...A FLASH FLOOD EMERGENCY CONTINUES FOR THE SAN ANTONIO METRO 
AREA...

AT 942 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF BEXAR 
COUNTY. 9.66 INCHES OF RAIN HAVE BEEN RECORDED AT SAN ANTONIO   
INTERNATIONAL AIRPORT. RADAR ESTIMATES OF 6 TO 10 INCHES EXTEND   
FROM MACDONA TO BETWEEN DOWNTOWN SAN ANTONIO AND LEON VALLEY TO   
HOLLYWOOD PARK. ADDITIONAL RAINFALL OF 1 TO 4 INCHES OF RAIN CAN   
BE EXPECTED. 

THIS IS A LIFE THREATENING SITUATION. THIS FLOODING IS SIMILAR TO 
THAT OF OCTOBER 17TH IN 1998. 

MAJOR FLOODING WILL OCCUR ALONG LEON CREEK...ZARZAMORA CREEK...OLMOS 
CREEK...SALADO CREEK AND SAN ANTONIO RIVER AND THEIR TRIBUTARIES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN   
ANTONIO...ALAMO HEIGHTS...CHINA GROVE...CROSS MOUNTAIN...HELOTES...  
HOLLYWOOD PARK...KIRBY...LACKLAND AFB...LEON SPRINGS...LEON   
VALLEY...LIVE OAK...OLMOS PARK...SEA WORLD...SHAVANO PARK...  
SOMERSET...TERRELL HILLS...THE DOMINION...TIMBERWOOD PARK AND   
WINDCREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
      2971 9840 2957 9833 2950 9826 2945 9826
      2932 9828 2914 9842

$$
203 
WGUS74 KEWX 251534
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1034 AM CDT SAT MAY 25 2013

TXC029-251730-
/O.CON.KEWX.FF.W.0014.000000T0000Z-130525T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
1034 AM CDT SAT MAY 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
BEXAR COUNTY...

...A FLASH FLOOD EMERGENCY CONTINUES FOR THE SAN ANTONIO METRO 
AREA...

AT 1026 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER EASTERN 
AND CENTRAL BEXAR COUNTY. 9.83 INCHES OF RAIN HAVE BEEN RECORDED AT 
SAN ANTONIO INTERNATIONAL AIRPORT. RADAR ESTIMATES OF 6 TO 10 INCHES 
EXTEND FROM MACDONA TO BETWEEN DOWNTOWN SAN ANTONIO AND LEON VALLEY 
TO BETWEEN HOLLYWOOD PARK AND UNIVERSAL CITY. ADDITIONAL RAINFALL OF 
1 TO 2 INCHES OF RAIN CAN BE EXPECTED. 

THIS IS A LIFE THREATENING SITUATION. THIS FLOODING IS SIMILAR TO 
THAT OF OCTOBER 17TH IN 1998. 

MAJOR FLOODING WILL OCCUR ALONG LEON CREEK...ZARZAMORA CREEK...OLMOS 
CREEK...SALADO CREEK AND SAN ANTONIO RIVER AND THEIR TRIBUTARIES.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN   
ANTONIO...ALAMO HEIGHTS...CHINA GROVE...CROSS MOUNTAIN...HELOTES...  
HOLLYWOOD PARK...KIRBY...LACKLAND AFB...LEON SPRINGS...LEON   
VALLEY...LIVE OAK...OLMOS PARK...SEA WORLD...SHAVANO PARK...  
SOMERSET...TERRELL HILLS...THE DOMINION...TIMBERWOOD PARK AND   
WINDCREST.

LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
      2971 9840 2957 9833 2950 9826 2945 9826
      2932 9828 2914 9842

$$
105 
WGUS54 KEWX 251728
FFWEWX
TXC029-252030-
/O.EXT.KEWX.FF.W.0014.000000T0000Z-130525T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1228 PM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY...

* UNTIL 330 PM CDT.

* AT 1227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE      
  ASSESSED THAT WIDESPREAD AND LIFE THREATENING FLOODING WILL
  CONTINUE ACROSS THE SAN ANTONIO METRO AREA EARLY THIS AFTERNOON.   
  RECENT DOPPLER RADAR ESTIMATES SUGGEST THAT AN ADDITIONAL 1/2 
  TO 1 INCH OF RAINFALL IS POSSIBLE THROUGH 2 PM CDT. THIS RAIN 
  WILL COMBINE WITH EARLIER RAINS OF UP TO 15 INCHES TO PRODUCE 
  ADDITIONAL FLASH FLOODING. DOZENS OF HIGH WATER RESCUES AND 
  FLOODED HOMES HAVE ALREADY BEEN REPORTED...AND SOME OF THE 
  LARGER STREAMS IN BEXAR COUNTY MAY CONTINUE TO RISE...OR REMAIN 
  AT EXTRAORDINARY OR NEAR RECORD LEVELS. 

  THIS IS A FLASH FLOOD EMERGENCY FOR THE CITY OF SAN ANTONIO. THIS 
  IS A LIFE THREATENING SITUATION.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SAN
  ANTONIO...ALAMO HEIGHTS...CHINA GROVE...CROSS MOUNTAIN...
  ELMENDORF...HELOTES...HOLLYWOOD PARK...KIRBY...LACKLAND AFB...LEON
  SPRINGS...LEON VALLEY...LIVE OAK...OLMOS PARK...SEA WORLD...SHAVANO
  PARK...SOMERSET...TERRELL HILLS...THE DOMINION...TIMBERWOOD PARK
  AND WINDCREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

&&

LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
      2971 9840 2957 9833 2950 9826 2945 9826
      2932 9828 2914 9842

$$
000 
WGUS74 KEWX 251823
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
123 PM CDT SAT MAY 25 2013

TXC029-252030-
/O.CON.KEWX.FF.W.0014.000000T0000Z-130525T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
123 PM CDT SAT MAY 25 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR BEXAR
COUNTY...

...A FLASH FLOOD EMERGENCY CONTINUES FOR MUCH OF THE SAN ANTONIO 
METRO AREA...

AT 120 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
ASSESS SIGNIFICANT RUN-OFF CONDITIONS ACROSS BEXAR COUNTY. AS OF 100 
PM CDT...THE HIGHEST REPORTED RAINFALL TOTAL SINCE MIDNIGHT WAS 
15.50 INCHES AT OLMOS CREEK AT DRESDEN DRIVE. THE SAN ANTONIO 
AIRPORT TOTAL SINCE MIDNIGHT WAS AT 9.87 INCHES. THERE REMAINS A 
CHANCE THAT ADDITIONAL SHOWERS AND THUNDERSTORMS COULD REDEVELOP 
OVER THE SAN ANTONIO METRO AREA LATER THIS AFTERNOON AND EVENING.

NEARLY ALL THE RIVERS AND STREAMS OF BEXAR COUNTY HAVE EXPERIENCED 
EXTRAORDINARY FLOODING. A RECORD CREST WAS REPORTED ON THE SAN 
ANTONIO RIVER AT LOOP 410 AT AROUND 1000 AM CDT THIS MORNING. MANY 
OF THE RIVERS AND STREAMS ARE FALLING AS OF EARLY THIS AFTERNOON... 
BUT WILL LIKELY REMAIN OUT OF BANKS THROUGH SUNSET. DOZENS OF HIGH 
WATER RESCUES AND FLOODED HOMES OCCURRED EARLIER TODAY. SOME 
LOCATIONS IN SOUTHERN AND EASTERN BEXAR COUNTY MAY CONTINUE TO SEE 
RISES THIS AFTERNOON AS THE FLOODWATERS MOVE DOWNSTREAM. 

LOCATIONS IN THE WARNING AREA INCLUDE WINDCREST...TIMBERWOOD PARK...
THE DOMINION...TERRELL HILLS...SHAVANO PARK...SEA WORLD...SAN
ANTONIO...OLMOS PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS...
KIRBY...HOLLYWOOD PARK...HELOTES...CROSS MOUNTAIN AND ALAMO HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS...STREAMS...STREET 
INTERSECTIONS...CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT 
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED 
AREA. TURN AROUND DON'T DROWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. EVEN SUVS AND PICKUPS WILL
BE SWEPT AWAY BY AS LITTLE AS TWO FEET OF RUSHING WATER. TURN AROUND
DON'T DROWN.

&&

LAT...LON 2918 9858 2925 9877 2968 9878 2973 9857
      2971 9840 2957 9833 2950 9826 2945 9826
      2932 9828 2914 9842

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:58 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 25, 6:58 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 AM CDT SAT MAY 25 2013

.AVIATION...
FAVORABLE MODERATE INSTABILITY AND UPPER LEVEL DISTURBANCE MOVING
ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS MORNING WILL AID
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO PREVAIL ACROSS
THE I-35 CORRIDOR THROUGH LATE THIS AFTERNOON. MVFR/IFR CIGS ARE
EXPECTED AS STORMS MOVE ACROSS THE AIRPORT SITES WITH GUSTY WINDS
UP TO 28 KNOTS. WEATHER CONDITIONS WILL IMPROVE THIS AFTERNOON AS THE
UPPER TROUGH MOVES TO CENTRAL TEXAS AND A DRY AIRMASS MOVES ACROSS
THE AREA FROM THE WEST. ACROSS KDRT...MVFR CONDITIONS ARE EXPECTED
THIS MORNING WITH VFR RETURNING AFTER 18Z THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 333 AM CDT SAT MAY 25 2013/

SHORT TERM (TODAY THROUGH SUNDAY)...
A WEAK UPPER LEVEL TROUGH SLOWLY MOVES ACROSS THE AREA TODAY INTO
TONIGHT. HI-RES MODELS SHOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS MUCH OF THE AREA WITH LESS COVERAGE ALONG THE
RIO GRANDE. PWS IN THE 1.4 TO 1.8 INCH RANGE INDICATE LOCALLY
HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS RANGE FROM LESS THAN
1/10 INCH OUT WEST TO 1/4 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4
INCHES EAST. CAN NOT RULE OUT SOME GUSTY WINDS AND SMALL HAIL WITH
THE STRONGER STORMS. ON SUNDAY...AN UPPER LEVEL RIDGE STARTS TO
BUILD INTO TEXAS FROM MEXICO. RESIDUAL DEEPER MOISTURE ALLOWS FOR
ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP. DUE TO CLOUDS AND
RAIN...TEMPERATURES WILL BE SLIGHTLY BELOW AVERAGE.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE UPPER LEVEL RIDGE BUILDS A LITTLE MORE BY MONDAY WITH NO RAIN
DUE TO SUBSIDENCE AND SLIGHTLY LESS MOISTURE. THE UPPER LEVEL
RIDGE WEAKENS TUESDAY THROUGH THURSDAY AS AN UPPER LEVEL TROUGH
PASSES BY TO THE NORTH ACROSS THE SOUTHERN ROCKIES INTO SOUTHERN
PLAINS. DEEPER MOISTURE RETURNS AS MID LEVEL FLOW TURNS SOUTHERLY.
EXPECT ISOLATED SHOWERS AND THUNDERSTORMS OUT WEST TUESDAY
EVENING AND WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT SPREADING TO
ALL AREAS THURSDAY INTO THURSDAY NIGHT. ON FRIDAY...SUBTROPICAL
RIDGE BEGINS TO STRONGLY BUILD OVER THE AREA WITH NO RAIN CHANCES.
TEMPERATURES CLOSER TO AVERAGE CAN BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  71  91  71  91 /  60  20  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  86  69  89  70  90 /  60  20  10  -   -
NEW BRAUNFELS MUNI AIRPORT     86  70  91  71  90 /  60  20  10  -   -
BURNET MUNI AIRPORT            84  68  88  69  89 /  60  20  10  -   -
DEL RIO INTL AIRPORT           88  73  92  73  95 /  20  20  10  -   -
GEORGETOWN MUNI AIRPORT        84  69  88  70  88 /  60  20  10  -   -
HONDO MUNI AIRPORT             88  71  91  71  93 /  60  20  10  -   -
SAN MARCOS MUNI AIRPORT        86  70  90  71  90 /  60  20  10  -   -
LA GRANGE - FAYETTE REGIONAL   85  71  89  71  89 /  50  20  10  -   -
SAN ANTONIO INTL AIRPORT       87  72  90  72  91 /  60  20  10  -   -
STINSON MUNI AIRPORT           87  71  90  72  91 /  60  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...04
Hazardous weather outlook, May 25, 4:47 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 AM CDT SAT MAY 25 2013

TXZ171>173-183>194-202>209-217>225-228-261000-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
447 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE EDWARDS PLATEAU
AND HILL COUNTRY AREAS TODAY WITH A MOIST FLOW OFF THE GULF OF
MEXICO TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
MAINLY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS.
LOCALLY HEAVY RAINFALL UP TO 4 INCHES...GUSTY WINDS AND SMALL HAIL
ARE POSSIBLE. EXPECT MINOR FLOODING AT LOCAL STREETS...UNDERPASSES
AND OVER POOR DRAINAGE LOCATIONS. WEATHER CONDITIONS WILL IMPROVE
SIGNIFICANTLY THIS EVENING INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 25, 7:28 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 AM CDT SAT MAY 25 2013

TXZ172-190-251315-
BLANCO-BURNET-
728 AM CDT SAT MAY 25 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO AND SOUTHERN
BURNET COUNTIES UNTIL 815 AM CDT...

AT 720 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR CYPRESS MILL...OR 7 MILES SOUTHEAST OF ROUND
MOUNTAIN...MOVING NORTH AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARBLE FALLS...
  SPICEWOOD...
  MEADOWLAKES...
  SMITHWICK...
  OATMEAL...
  COTTONWOOD SHORES...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 3074 9835 3070 9805 3030 9820 3034 9836
TIME...MOT...LOC 1228Z 191DEG 25KT 3045 9823
Local storm report, May 25, 8:03 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   NWS OFFICE

            THE USGS RIVER GAGE OLMOS CREEK AT DRESDEN HAS RISEN TO
            12.7 FEET WHICH IS JUST ABOVE MAJOR FLOOD STAGE

&&

EVENT NUMBER EWX1300483

SBS
Local storm report, May 25, 8:05 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       1 ENE BALCONES HEIGHTS  29.49N  98.54W
05/25/2013  M7.00 INCH       BEXAR              TX   TRAINED SPOTTER

            SEVEN INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT

&&

EVENT NUMBER EWX1300484

SBS
Local storm report, May 25, 8:09 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
809 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   DEPT OF HIGHWAYS

            SEVERAL ROADS CLOSED DUE TO FLASH FLOODING RAINS
            INCLUDING WEIDNER RD AND LOOKOUT RD

&&

EVENT NUMBER EWX1300485

SBS
Local storm report, May 25, 8:21 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
821 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 SSE CASTLE HILLS      29.51N  98.51W
05/25/2013  M8.77 INCH       BEXAR              TX   NWS EMPLOYEE

            8.77 INCHES OF RAIN HAS FALLEN IN THE PAST 24 HOURS...4
            INCHES OR MORE FELL IN OVER SIX HOURS

&&

EVENT NUMBER EWX1300486

SBS
Local storm report, May 25, 8:44 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 AM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      SAN ANTONIO             29.46N  98.51W
05/25/2013                   BEXAR              TX   NWS OFFICE

            SAN ANTONIO RIVER AT LOOP 410 HAS RISEN TO 27.8 FEET
            DUE TO FLASH FLOOD RAINS...THIS IS 1.7 FEET ABOVE MAJOR
            FLOOD STAGE

&&

EVENT NUMBER EWX1300487

SBS

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:04 AM CDTAreal Flood AdvisoryEWXBexar116 min
May 25, 4:45 AM CDTAreal Flood AdvisoryEWXKendall105 min
May 25, 5:34 AM CDTAreal Flood AdvisoryEWXBexar, Comal116 min
May 25, 6:06 AM CDTFlash Flood WarningEWXBexar3 hr
May 25, 6:06 AM CDTTornado WarningEWXBexar, Comal24 min
May 25, 7:28 AM CDTSpecial Weather StatementEWXBurnet47 min
May 25, 8:04 AM CDTAreal Flood AdvisoryEWXComal116 min
May 25, 8:56 AM CDTFlash Flood WarningEWXAtascosa, Karnes, Wilson3 hr
May 25, 9:01 AM CDTFlash Flood WatchEWXAtascosa, Bastrop, Bexar, Blanco, Burnet, Caldwell and 15 more36 hr
May 25, 9:42 AM CDTFlash Flood WarningEWXBexar, Blanco, Caldwell, Comal, Guadalupe, Hays and 1 more3 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar35 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar24 hr
May 25, 9:42 AM CDTRiver Flood WarningEWXBexar, Wilson47 hr
May 25, 9:58 AM CDTRiver Flood WarningEWXBexar16 hr
May 25, 10:22 AM CDTSpecial Weather StatementEWXKarnes38 min
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Guadalupe6 hr
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Gonzales, Guadalupe6 hr
May 25, 10:35 AM CDTRiver Flood WarningEWXComal, Guadalupe6 hr
May 25, 10:59 AM CDTAreal Flood AdvisoryEWXBexar, DeWitt, Gonzales, Guadalupe, Karnes, Wilson2 hr
May 25, 11:15 AM CDTSpecial Weather StatementEWXKarnes45 min
May 25, 11:17 AM CDTTornado WarningEWXDeWitt, Karnes43 min
May 25, 11:42 AM CDTSpecial Weather StatementEWXKarnes48 min
May 25, 11:51 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Caldwell, Comal, DeWitt, Gonzales and 5 more3 hr
May 25, 11:55 AM CDTTornado WarningEWXDeWitt, Karnes35 min
May 25, 5:25 PM CDTRiver Flood WarningEWXKarnes3 days

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.